MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI+)+REV A1,B; IH-CARD ABO/D(DVI+)+REV A1,B; 288 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI+)+REV A1,B; IH-CARD ABO/D(DVI+)+REV A1,B; 288 CARDS
Catalog Number 813122100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a rhd discrepancy of one patient sample during her validation activities with the ih-reader 24.The patient sample was tested in the ih-card abo/d(dvi+)+rev.A1, b and the anti-d (vi+) yielded a strong positive result.The sample was also tested in the abd card of a competitor and the tube test and yielded negative results.The customer did not return the complaint sample for investigational testing, but the patient sample ((b)(6)) that had caused the discrepancy.Therefore, our quality control laboratory tested the patient sample with their retention sample of the supposedly defective lot, and could confirm the customer´s finding: the sample yielded a 4+ positive reaction with the anti-d(vi+).The patient sample was also tested on the ih-card abd(dvi-) and yielded a negative result with the anti-d(vi-).Additionally the patient sample was tested for rhd in the tube technique and yielded a positive result only in the indirect antiglobulin test (iat) with seraclone anti-d blend.Based on the serological test results the rh(d) factor of the patient was supposed to be d cat.Vi.Therefore, the patient sample was sent out for rhd molecular typing to an external laboratory.We are still waiting for the result.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Event or Problem Description
The customer reported a rhd discrepancy of one patient sample during her validation activities with the ih-reader 24.The patient sample was tested in the ih-card abo/d(dvi+)+rev.A1, b and the anti-d (vi+) yielded a strong positive result.The sample was also tested in the abd card of a competitor and the tube test and yielded negative results.The customer did not return the complaint sample for investigational testing, but the patient sample (b)(6) that had caused the discrepancy.Therefore our quality control laboratory tested the patient sample with their retention sample of the supposedly defective lot and could confirm the customer´s finding: the sample yielded a 4+ positive reaction with the anti-d(vi+).The patient sample was also tested on the ih-card abd(dvi-) and yielded a negative result with the anti-d(vi-).Additionally the patient sample was tested for rhd in the tube technique and yielded a positive result only in the indirect antiglobulin test (iat) with seraclone anti-d blend.Additionally the retention sample was tested with different donor samples.All positive and negative reactions were correct.Based on the serological test results the rh(d) factor of the patient was supposed to be d cat.Vi.Therefore the patient sample was sent out for rhd molecular typing to an external laboratory.The outcome of the external investigation was: ccd.Ee d cat.Vi type 3 (isbt: rhd*06.03.01).Based on this rh(d) type the patient sample showed a correctly positive result with the anti-d (vi+) of the ih-card abo/d(dvi+)+rev.A1, b.The rh(d) phenotype of the sample also explained the negative reaction with the anti-d of the ortho card, which is not able to detect the partial d cat.Vi epitope variant of the d antigen according to the information of the instruction for use.Due to the different reaction mode of both different anti-d clones (bio-rad and ortho) results within a validation might not be comparable.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI+)+REV A1,B
Common Device Name
IH-CARD ABO/D(DVI+)+REV A1,B; 288 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key10647414
Report Number9610824-2020-00068
Device Sequence Number2963687
Product Code QHR
UDI-Device Identifier07611969964543
UDI-Public(01)07611969964543(17)210611(10)8007070
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2021
Device Catalogue Number813122100
Device Lot Number8007070
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH READER 24, # 139320503.; IH READER 24, # 139320503.; IH READER 24, # 139320503